Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
honeybee22

help with roaccutane

Hi..

I'm 22 years old and have recently been put on roaccutane.. for skin infections.. in between my thighs and under armpitts. I have been told by my dermatologist this is a form of acne, even though i have minimal pimples on my face, back and other usual places for acne. :ninja:

I have tried Doxycycline, Dicloxacillan and Flucloxacillan as well as other ointments and creams... So apparently the last resort is Roaccuane. I am very concerned about this medicine, I have been taking it only 2 days, but I have long hair and don't want to lose it. Is there any statistics of people with side effects who use roaccutane?

I haven't found too many good things about this medicine online... Seen alot of videos of people saying its poison and they wish they hadn't taken it. I have had this skin problem for over 10 years, so I must say its nice to get an explanation, rather than script after script for things that clearly don't work.

Is there anyone out there, who has used roaccutane other than face acne successfully? :think:

Share this post


Link to post
Share on other sites
Hi..

I'm 22 years old and have recently been put on roaccutane.. for skin infections.. in between my thighs and under armpitts. I have been told by my dermatologist this is a form of acne, even though i have minimal pimples on my face, back and other usual places for acne. ninja.gif

I have tried Doxycycline, Dicloxacillan and Flucloxacillan as well as other ointments and creams... So apparently the last resort is Roaccuane. I am very concerned about this medicine, I have been taking it only 2 days, but I have long hair and don't want to lose it. Is there any statistics of people with side effects who use roaccutane?

I haven't found too many good things about this medicine online... Seen alot of videos of people saying its poison and they wish they hadn't taken it. I have had this skin problem for over 10 years, so I must say its nice to get an explanation, rather than script after script for things that clearly don't work.

Is there anyone out there, who has used roaccutane other than face acne successfully? eusa_think.gif

Did your derm give you a name for the skin infections? Could you please let me know... What dose were you put on also? did they say for how long?

I will tell you this there are many mixed opinions on using accutane. You never know how it is going to effect you. some have great results and no sides, some have had side effects I am one is not for accutane unless it is absoultly no other alternative and a severe condition.

I would suggest if you have to be on it to be on a low dose as meaning 10mg no more then 20mg.

It would be helpful though if you knew the name of the skin infection/problem.

Share this post


Link to post
Share on other sites

Most of the severe accutane side effects are rare. If you have any of the rare side effects your doctor will take you off it. That why you get blood work done monthly and why they monitor you so closely. I am on accutane and have only had the common side effects. They just have to put everything that has ever happened in the leaflet, its worth trying.

Share this post


Link to post
Share on other sites

It sounds as if you have either acne conglobata or the suppurative form of acne, Hidradenitis Suppurativa. Accutane is most definitely indicated for those two illnesses.

Please read the entire brochure that came with the pills.

Please also read the following link: http://www.rocheusa.com/products/accutane/pi.pdf

Also, consider asking your doctor about local treatments to the areas where you breakout. Sometimes there are injections that can help deactivate the sweat (apocrine) glands that are implicated partly in the development of both conglobata and hidradenitis suppurativa. Botox is actually one injection used. There are others, too.

If you are overweight, one of the best things you can do is lose the weight! That can help the symptoms. Friction and moisture is sometimes implicated in worsening of those types of acne. Even if someone is not overweight, paying careful attention to movements and postures that cause friction could help ease the symptoms.

Don't wear tight clothes that bind the armpits and the groin. Wear lose clothing.

Share this post


Link to post
Share on other sites
It sounds as if you have either acne conglobata or the suppurative form of acne, Hidradenitis Suppurativa. Accutane is most definitely indicated for those two illnesses.

Please read the entire brochure that came with the pills.

Please also read the following link: http://www.rocheusa.com/products/accutane/pi.pdf

Also, consider asking your doctor about local treatments to the areas where you breakout. Sometimes there are injections that can help deactivate the sweat (apocrine) glands that are implicated partly in the development of both conglobata and hidradenitis suppurativa. Botox is actually one injection used. There are others, too.

If you are overweight, one of the best things you can do is lose the weight! That can help the symptoms. Friction and moisture is sometimes implicated in worsening of those types of acne. Even if someone is not overweight, paying careful attention to movements and postures that cause friction could help ease the symptoms.

Don't wear tight clothes that bind the armpits and the groin. Wear lose clothing.

Thanks Wynne, that's the skin condition I was thinking of and couldn't remember Hidradenitis suppurativa.

Wynne is right. Accutane is defenitely for thoose conditions.

good luck

Share this post


Link to post
Share on other sites

Yeah thankyou, Im still quite worried about the medicine... Yes I have read the pamphlet... not to have antibiotics i was on... sun... dry skin.. hair loss, depression and no vitamin A. I understand it, I just wanted to know if anyone knew how many people have been effected. Surely if it was such bad side effects to a huge perentage it wouldnt be on the market.

Yesterday actually I had found the HS illness.. And I think thats probably what I have... I have struggled with my skin for over 10 years. and the definition, is spot on... to my symptoms. Also my Dermatgologist had told me what it was called but all I could remember was it started with H. so perhaps the same... he said it was similar to acne.. which i realise HS sometimes if confused with.

I've been giving a 6 months course for these tablets and no mention of any other blood tests. I had a blood test before I started the roaccutane... i gues to make sure i wasn't pregnant.

I just kinda wanna know someone else who has taken it... to tell me its gonna be ok....It just seems like a really hardcore drug.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×